You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Topical Clindamycin Use for Chest Wall Folliculitis Complicated by Severe Clostridium difficile Infection

Palla, Jyothsna MD*; Imam, Syed N. MD†‡; Yu, Brian MD§∥; Johnson, Stuart MD, FIDSA, DTM&H¶#

Infectious Diseases in Clinical Practice:
doi: 10.1097/IPC.0b013e318280d93b
Case Report
Abstract

Abstract: Oral clindamycin use is a recognized risk factor for Clostridium difficile infection (CDI). However, few cases have been reported associating topical clindamycin use with CDI. We report a case of severe CDI related to topical clindamycin phosphate application for folliculitis caused by a highly clindamycin-resistant strain of C difficile.

Author Information

From the Departments of *Geriatric Medicine, †Geriatrics and Extended Care, Edward Hines Jr. VA Hospital, Hines, IL; ‡Department of Medicine, Loyola University Medical Center, Maywood, IL; §Department of Infectious Diseases, Edward Hines Jr. VA Hospital, Hines, IL; ∥Loyola University Medical Center, Maywood, IL; ¶Infectious Disease Division, Department of Infectious Diseases, Loyola University Medical Center, Maywood, IL; and #Research Service, Edward Hines Jr. VA Hospital, Hines, IL.

Correspondence to: Jyothsna Palla, MD, Department of Geriatric Medicine, Edward Hines Jr. VA Hospital, Hines, IL 6420 Double Eagle Dr, Unit 904, Woodridge, IL 60517. E-mail: joshnaa_p@yahoo.com.

The authors have no funding or conflicts of interest to disclose.

Stuart Johnson, MD is supported by the US Department of Veterans Affairs Research Service.

© 2013 by Lippincott Williams & Wilkins.